Tennessee, 2022

Damaging Wind in Tennessee, August 6, 2022

August 6, 2022 · NWS OHX · 1 event in 1 county or zone

Scattered to numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 6. One storm produced wind damage in Davidson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered to numerous showers and thunderstorms developed across Middle Tennessee during the afternoon hours on August 6. One storm produced wind damage in Davidson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 6, 12:03 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 6, 12:03 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
103 PM CDT Sat Aug 6 2022

...New AVIATION...

.UPDATE...
Issued at 1124 AM CDT Sat Aug 6 2022

Leaned toward a CONSShort/HRRR model blend through afternoon
hours today as both initialized well and depict realistic weather
pattern development of diurnal driven isolated to scattered
showers and thunderstorms, with numerous showers and thunderstorms
possibly developing across Cumberland Plateau Region during mid
afternoon hours. Current regional temperature trends supporting
afternoon high temperatures at least a couple of degrees warmer
than previously advertised, and updated suite of forecast products
to reflect this. Tweaked hourly temperature, dewpoint, sky
condition, and wind speed/direction grids blending them with
previously forecasted hourly gridded late morning through early
afternoon hours. Remainder of forecast continues to be on track.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 229 AM CDT Sat Aug 6 2022

The unsettled pattern continues for the next several days. There's
not a lot to mention as far as forcing mechanisms besides diurnal
influences, outflow boundaries, and fairly deep moisture
profiles. Storm activity today and Sunday should be mainly
diurnal in nature. Pwat values will be in the 1.8"-2.0" range
which means storms will produce some heavy rain which could
lead to some localized minor flooding. Temperatures today and
Sunday will be in the mid 80s to lower 90s.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 229 AM CDT Sat Aug 6 2022

The upper flow over the area will remain weak and nebulous through
Tuesday night before the ridge out west becomes more amplified and
our upper flow becomes northwesterly. A weak surface front will
move through Middle Tennessee late Wednesday or early Thursday.
Behind the front, moisture profiles dry out which will knock down
the rain chances Thursday afternoon through next weekend. Highs
next week look to be seasonable in the 80s to lower 90s and
overnight lows in the upper 60s to mid 70s. Behind the front,
humidity values will be slightly more tolerable Thursday night and
through the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sat Aug 6 2022

The weather pattern will continue for the next 24+ hours.
Standard afternoon and evening showers and thunderstorms. The best
chances will be BNA/MQY/CSV but have included a tempo for all
sites. Any storms that do impact a terminal will have the
potential for heavy rainfall. Coverage of storms will decrease
after sunset with some broken high clouds. Winds will be
southerly. Don/t expect too much in the way of early morning
fog...except for possible at CSV from 07/10Z to 07/13Z with MVFR
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  91  73  91 /  40  40  20  50
Clarksville    71  91  71  91 /  30  30  10  40
Crossville     68  83  68  83 /  30  50  20  60
Columbia       72  91  72  91 /  30  40  10  50
Cookeville     71  85  71  86 /  40  50  20  60
Jamestown      69  83  69  84 /  30  50  20  60
Lawrenceburg   72  89  71  89 /  30  40  20  50
Murfreesboro   72  91  72  90 /  40  40  20  50
Waverly        72  91  72  92 /  20  20  10  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......JB Wright
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....12
Hazardous weather outlook, Aug 6, 1:46 AM CST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
246 AM CDT Sat Aug 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-070800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
246 AM CDT Sat Aug 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Aug 6, 12:08 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
108 PM CDT Sat Aug 6 2022

TNZ008-009-028>030-061900-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
108 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of Smith, eastern
Sumner, northeastern Wilson, southwestern Macon and Trousdale
Counties through 200 PM CDT...

At 107 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gallatin to near Gordonsville. Movement
was east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Carthage, Hartsville, Westmoreland, Gordonsville, Hickman,
South Carthage, Bethpage, Dixon Springs, Pleasant Shade, Bledsoe
Creek State Park and Dickerson Chapel Recreation Area.

This includes Interstate 40 between mile markers 249 and 263.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3646 8596 3620 8583 3612 8590 3612 8591
      3610 8592 3611 8593 3610 8595 3611 8596
      3610 8597 3610 8598 3609 8599 3641 8648
      3658 8633
TIME...MOT...LOC 1807Z 266DEG 18KT 3641 8637 3617 8598

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB
Special weather statement, Aug 6, 12:14 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
114 PM CDT Sat Aug 6 2022

TNZ007-008-061830-
Robertson TN-Sumner TN-
114 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of north central Sumner
and northeastern Robertson Counties through 130 PM CDT...

At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 18 miles northeast of Springfield, moving northeast at
15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Portland, Orlinda and Mitchellville.

This includes Interstate 65 between mile markers 115 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3665 8641 3652 8656 3662 8673 3665 8670
      3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 1814Z 219DEG 15KT 3662 8659

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB
Special weather statement, Aug 6, 12:19 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
119 PM CDT Sat Aug 6 2022

TNZ008-061900-
Sumner TN-
119 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern Sumner
County through 200 PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 7 miles northwest of Gallatin, moving northeast at
20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gallatin, Hendersonville, White House, Portland, Oak Grove and
Cottontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3665 8642 3664 8631 3660 8631 3634 8653
      3643 8669 3648 8664 3652 8664 3665 8651
TIME...MOT...LOC 1818Z 225DEG 26KT 3644 8658

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

FB
Special weather statement, Aug 6, 12:56 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT Sat Aug 6 2022

TNZ027-028-062-061945-
Rutherford TN-Davidson TN-Wilson TN-
156 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of east central
Davidson, north central Rutherford and southwestern Wilson Counties
through 245 PM CDT...

At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rural Hill to near Smyrna. Movement was
east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smyrna, La Vergne, Mount Juliet, Hermitage, Rural Hill, Belinda City,
Walterhill, Percy Priest Lake and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 217 and 229.
 Interstate 840 between mile markers 60 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3622 8650 3611 8638 3597 8633 3596 8655
      3621 8671
TIME...MOT...LOC 1856Z 295DEG 12KT 3613 8659 3598 8648

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

FB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
August 6, 1:30 PM CST
Where
Davidson County, 1.88 mi NE of Nashville Cornelia F
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.203, -86.681

Twitter reports indicated several trees and tree limbs were blown down in the Sunset View neighborhood with one tree limb falling onto a vehicle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054421.